Vitamin C (Ascorbic Acid) & Erosive Gastritis

Any adverse effects of replacement vitamin C will be discuseed here. Topics include kidney stones, gall stones, oxidation, etc.
We plan to move good discussions from the General Topics forum here for posterity.

Moderator: ofonorow

wfleitz

Vitamin C (Ascorbic Acid) & Erosive Gastritis

Post Number:#1  Post by wfleitz » Mon Apr 24, 2006 5:51 pm

Last year I was diagnosed with Erosive Gastritis. Moreover, the doctor found no indication of H. Pylori bacteria. A few months after, I was diagnosed with hyperparathyroidism. One of the results of hyperparathyroidism is the excessive production of gastrin which can cause gastritis. Thus I discovered the probable cause of my gastritis. I had surgery to remove the offending parathryroid gland (not to be confused with the thyroid--parathyroid glands regulate calcium levels. I had one parathyroid gland which was producing too much PTH hormone causing my bones to release too much calcium into the blood creating havoc on my body.) I recently began to take Vitamin C and am concerned if the "acid" in ascorbic acid could exacerbate my gastritis. I have noticed occasional burning in my chest when I take Vitamin C and am now concerned about this. Does any one have any ideas or experience with gastritis and Vitamin C? I prefer ascorbic acid to other forms of Vitamin C.

JayZee
Enthusiast
Enthusiast
Posts: 61
Joined: Mon Nov 28, 2005 10:04 am
Location: NJ

Post Number:#2  Post by JayZee » Mon Apr 24, 2006 6:10 pm

I don't have any experience with your ailment but I have recently started to put a pinch of bakingsoda in my ascorbic acid + water for a less acidic drink. :)

ofonorow
Ascorbate Wizard
Ascorbate Wizard
Posts: 12135
Joined: Tue Nov 22, 2005 3:16 pm
Location: Lisle, IL
Contact:

Reasons for Burning

Post Number:#3  Post by ofonorow » Mon Apr 24, 2006 6:24 pm

Not familiar with your ailment either, and adding Baking Soda a good idea. The reason for the burning is (probably) the acid iritating the bottom of the esophagus. Vitamin C is a weak acid, and it won't make your stomach more acidic.

You can get the benefit of ascorbic acid - without burning, bloating, gas or diarrhea. See http://www.livonlabs.com Lypospheric C, but it is expensive.
Owen R. Fonorow, Orthomolecular Naturopath
My statements have not been evaluated by the Food and Drug Administration. Any product mentioned is not intended to diagnose, treat, cure or prevent any disease.”


Return to “Toxicity”

Who is online

Users browsing this forum: No registered users and 2 guests